Alert archive / Oklahoma / Special Weather Statements in 2012

Special Weather Statement, NWS Norman, OK

August 6, 2012Bryan County, Johnston County, Marshall County, Oklahoma

NWS Norman, OK issued this special weather statement at Aug 6, 2012, 3:33 PM CDT for Bryan County, Johnston County, Marshall County, Oklahoma. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2012, 3:33 PM CDT (20:33 UTC)
Expired
Aug 6, 2012, 4:00 PM CDT
In force
27 min
Issued by
NWS Norman, OK

Counties Bryan County, OK, Johnston County, OK, Marshall County, OK

The radar

The Norman radar (KTLX), 166 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 8.6 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2012-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1433 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2012-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1433 J/kg
Mixed-layer CIN
-149 J/kg
Mixed-layer LCL
1436 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

655 
WWUS84 KOUN 062034
SPSOUN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
333 PM CDT MON AUG 6 2012

OKZ047-051-052-062100-
BRYAN OK-MARSHALL OK-JOHNSTON OK-
333 PM CDT MON AUG 6 2012

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BRYAN...NORTHEASTERN
MARSHALL AND SOUTHEASTERN JOHNSTON COUNTIES UNTIL 400 PM CDT...

AT 332 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM MILBURN TO LITTLE CITY TO CALERA...MOVING SOUTH AT 20 MPH. 
THESE STORMS WILL PRODUCE CLOUD TO GROUND LIGHTNING THAT COULD 
RESULT IN FIRES IF THEY OCCUR IN RECEPTIVE FUELS.

HAZARDS INCLUDE...
WIND GUSTS TO 40 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING... 

LOCATIONS IMPACTED INCLUDE...
DURANT...MADILL...TISHOMINGO...CALERA...KINGSTON...COLBERT...
OAKLAND...ACHILLE...MILBURN...SILO...ARMSTRONG...MEAD...WOODVILLE...
CARTWRIGHT...FILLMORE...NIDA...LITTLE CITY AND MCBRIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING 
WEATHER CONDITIONS.

&&

LAT...LON 3382 9655 3386 9661 3389 9659 3389 9663
      3392 9666 3391 9668 3403 9686 3444 9661
      3420 9644 3398 9625 3380 9622
TIME...MOT...LOC 2032Z 352DEG 16KT 3427 9655 3409 9660 3392 9640 

$$

30

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Aug 6, 12:24 PM CDT, 3 hours 9 minutes earlier.

Area forecast discussion, Aug 6, 12:24 PM CDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1224 PM CDT MON AUG 6 2012

.DISCUSSION...
PLEASE SEE THE 18Z AVIATION DISCUSSION BELOW.

&&

.AVIATION...
VFR WILL APPLY THROUGH THE FORECAST PERIOD. RELATIVELY LIGHT
SOUTHEASTERLY TO SOUTHERLY WINDS CAN BE EXPECTED AT ALL TERMINALS.
CIRRUS WILL CONTINUE TO PASS OVERHEAD...ALONG WITH SOME CU
DEVELOPING LATER THIS AFTERNOON. ISOLATED THUNDERSTORMS REMAIN
POSSIBLE THIS AFTERNOON AND EVENING MAINLY NEAR CSM...HBR...OKC
AND OUN. CONFIDENCE IS TOO LOW...HOWEVER...TO INCLUDE VCTS
ANYWHERE BUT CSM. LOW TSRA CHANCES SHOULD QUICKLY DIMINISH WITH
SUNSET.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  77 103  78  99 /  10  10  20  20
HOBART OK         74 103  75 100 /  20  20  30  20
WICHITA FALLS TX  79 107  79 102 /  20  20  30  20
GAGE OK           71 102  71  98 /  10  30  30  20
PONCA CITY OK     72 103  74  97 /  10  10  20  20
DURANT OK         76 103  78  99 /  20  10  10  20

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

17/03/03
Hazardous weather outlook, Aug 6, 12:49 PM CDT, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE NORMAN OK
1249 PM CDT MON AUG 6 2012

OKZ004>048-050>052-TXZ083>090-071800-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1249 PM CDT MON AUG 6 2012

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORM OUTLOOK...
ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY AND
TONIGHT...BUT CHANCES FOR ORGANIZED SEVERE STORMS ARE LOW.

DISCUSSION...
A MAJORITY OF THE REGION WILL REMAIN DRY TODAY...BUT WIDELY
SCATTERED THUNDERSTORMS WILL BE POSSIBLE MAINLY WEST OF I35 AND
SOUTH OF I40. ALTHOUGH SMALL HAIL AND STRONG WIND GUSTS WILL BE
POSSIBLE WITH THE STRONGER STORMS...THE CHANCE OF ORGANIZED SEVERE
WEATHER IS FAIRLY LOW.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY AUG 7.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...40 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...20 PERCENT.

OTHER HAZARDOUS WEATHER...
HIGH FIRE DANGER WILL PERSIST ACROSS PORTIONS OF THE AREA DUE TO
A COMBINATION HOT AND DRY WEATHER AND DRY VEGETATION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THUNDERSTORM OUTLOOK...
THERE WILL BE A CHANCE OF THUNDERSTORMS NEAR A COLD FRONT ON
TUESDAY AND WEDNESDAY. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT
ANTICIPATED...SOME OF THE STRONGER STORMS WILL BE CAPABLE OF
PRODUCING VERY STRONG WIND GUSTS...SMALL HAIL AND BRIEF HEAVY
RAINFALL.

OTHER HAZARDOUS WEATHER...
WHILE RED FLAG FIRE CONDITIONS ARE NOT ANTICIPATED THROUGH THE
WEEK...THE ONGOING DROUGHT AND CONTINUED HOT TEMPERATURES WILL
KEEP FIRE DANGER MODERATE TO HIGH.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5
AM CDT TUESDAY.

In the hours before

Special weather statement, Aug 6, 2:46 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
246 PM CDT MON AUG 6 2012

OKZ047-051-052-062030-
BRYAN OK-MARSHALL OK-JOHNSTON OK-
246 PM CDT MON AUG 6 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BRYAN...
NORTHEASTERN MARSHALL AND SOUTHEASTERN JOHNSTON COUNTIES UNTIL 330
PM CDT...

AT 246 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR MILBURN...
MOVING SOUTHEAST AT 20 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

LOCATIONS IMPACTED INCLUDE...
DURANT...MILBURN...SILO...ARMSTRONG...MEAD...FILLMORE AND NIDA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3401 9628 3394 9657 3423 9665 3430 9647
      3420 9640 3416 9641 3416 9638
TIME...MOT...LOC 1941Z 333DEG 18KT 3420 9652

MBS
Special weather statement, Aug 6, 3:33 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
333 PM CDT MON AUG 6 2012

OKZ047-051-052-062100-
BRYAN OK-MARSHALL OK-JOHNSTON OK-
333 PM CDT MON AUG 6 2012

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BRYAN...NORTHEASTERN
MARSHALL AND SOUTHEASTERN JOHNSTON COUNTIES UNTIL 400 PM CDT...

AT 332 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM MILBURN TO LITTLE CITY TO CALERA...MOVING SOUTH AT 20 MPH.
THESE STORMS WILL PRODUCE CLOUD TO GROUND LIGHTNING THAT COULD
RESULT IN FIRES IF THEY OCCUR IN RECEPTIVE FUELS.

HAZARDS INCLUDE...
WIND GUSTS TO 40 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

LOCATIONS IMPACTED INCLUDE...
DURANT...MADILL...TISHOMINGO...CALERA...KINGSTON...COLBERT...
OAKLAND...ACHILLE...MILBURN...SILO...ARMSTRONG...MEAD...WOODVILLE...
CARTWRIGHT...FILLMORE...NIDA...LITTLE CITY AND MCBRIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3382 9655 3386 9661 3389 9659 3389 9663
      3392 9666 3391 9668 3403 9686 3444 9661
      3420 9644 3398 9625 3380 9622
TIME...MOT...LOC 2032Z 352DEG 16KT 3427 9655 3409 9660 3392 9640

30

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 7:42 PM CDTSpecial Weather StatementOUNBryan33 min
Aug 5, 10:39 PM CDTSpecial Weather StatementOUNLove36 min
Aug 6, 2:46 PM CDTSpecial Weather StatementOUNBryan44 min
Aug 6, 3:11 PM CDTHeat AdvisoryOUNAtoka, Blaine, Bryan, Caddo, Canadian, Carter and 25 more31 hr
Aug 6, 3:46 PM CDTSpecial Weather StatementOUNCuster, Washita29 min
Aug 6, 4:00 PM CDTSpecial Weather StatementOUNCanadian30 min
Aug 6, 4:10 PM CDTSpecial Weather StatementOUNBryan, Johnston, Marshall50 min
Aug 6, 4:14 PM CDTSpecial Weather StatementOUNWashita46 min
Aug 6, 4:44 PM CDTSpecial Weather StatementOUNBeckham31 min
Aug 6, 4:45 PM CDTSpecial Weather StatementOUNCuster30 min
Aug 6, 5:16 PM CDTSpecial Weather StatementOUNBryan29 min
Aug 6, 5:17 PM CDTSpecial Weather StatementOUNCotton28 min
Aug 6, 5:18 PM CDTSpecial Weather StatementOUNBlaine27 min
Aug 6, 5:19 PM CDTSpecial Weather StatementOUNRoger Mills26 min
Aug 6, 5:47 PM CDTSpecial Weather StatementOUNCaddo28 min
Aug 6, 5:48 PM CDTSpecial Weather StatementOUNComanche27 min
Aug 6, 6:32 PM CDTSpecial Weather StatementOUNBlaine28 min
Aug 6, 6:35 PM CDTSpecial Weather StatementOUNComanche25 min
Aug 6, 4:15 PM CDTSpecial Weather StatementOUNClay45 min
Aug 6, 6:33 PM CDTSpecial Weather StatementOUNArcher, Wichita27 min

Nearby

Special Weather Statements in Oklahoma, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.